Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

What is Pulse and how it differs from heart beat ?

What is Pulse and how it differs from heart beat?How to increase Pulse Rate ? What is the normal pulse rate? Are there any drinks by which pulse rate can b increased? Specially when it is 42 . And the patient is hypertension taking TENORMIN medicine for high blood pressure .
Asked On : Thu, 17 Dec 2009
Answers:  1 Views:  427
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
  User's Response
There is a lot of truth to most of these Responses, however you must be warry of those misinformed or under educated. I'm a pharmacist and the first thing that must be addressed is the low pulse. A pulse that is 42 is much too low (unless you are a world class athlete). Are you tired, dizzy, light headed, etc? Are you urinating normally? There are many bad consequences that can occur from too low of blood pressure, most likely the above previously stated lightheadedness, dizzyness, tiredness. Those don't pose any immediate threat unless they are pronounced, but kidney problems, stroke, or ever heart attacks may occur if blood pressure gets too low and with such a low pulse that is certainly possible. As you can see this could be very serious and requires immediate attention. your primary physician is completely qualified to prescribe beta blockers (ie Tenormin) As for the poster who inferred you must see a cardiologist to prescribe these drugs is completely wrong. The majority of Hypertensive patients are treated by primary physicians and beta blockers are most likely one of their first choices. However in your case a beta blocker may not be the best choice for you. Make an appt. immediately if your pulse is consistently under 50. Anywhere between 60 and 100 is considered to be normal as long as you are not symptomatic. Don't let these posts scare you and cause you to completely stop taking the drug, that can cause a rebound hypertensive effect and could lead to a dangerously high pulse. If yar are suffering from some of the symptoms above you may try taking less, for example take 1/2 tablet until you can meet up with your MD. If things get worse you should seek immediate medical attention. I hope this helps. let me know if I could be of more assistance.
Answered: Thu, 17 Dec 2009
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor